Alert archive / Pennsylvania / Frost Advisories in 2008

Frost Advisory 9, NWS State College, PA

May 29, 2008McKean County, Potter County, Tioga County, Pennsylvania

NWS State College, PA issued this frost advisory at May 29, 2008, 2:14 PM EDT for McKean County, Potter County, Tioga County, Pennsylvania. It took effect at May 30, 2008, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 29, 2008, 2:14 PM EDT (18:14 UTC)
In effect from
May 30, 2008, 4:00 AM EDT
Expired
May 30, 2008, 8:00 AM EDT
In force
4 hr
Issued by
NWS State College, PA

Counties McKean County, PA, Potter County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 95 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 291814
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT THU MAY 29 2008

PAZ005-006-037-300615-
/O.NEW.KCTP.FR.Y.0009.080530T0800Z-080530T1200Z/
MCKEAN-POTTER-TIOGA-
214 PM EDT THU MAY 29 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

MAINLY CLEAR SKIES AND CALM WINDS TONIGHT WILL ALLOW THE
TEMPERATURES TO DIP INTO THE LOWER AND MID 30S ACROSS THE REGION.
THIS WILL ALLOW AREAS OF FROST TO FORM. LOWS TONIGHT SHOULD BE A
FEW DEGREES MILDER THAN LAST NIGHT...AND MOST IF NOT ALL LOCATIONS
WILL REMAIN ABOVE FREEZING. BUT...IT WILL STILL BE TOO COLD FOR
SENSITIVE PLANTS TO BE LEFT UNPROTECTED OUTDOORS.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DANGELO
2 follow-up statements
000 
WWUS71 KCTP 300608
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 AM EDT FRI MAY 30 2008

PAZ005-006-037-301200-
/O.CON.KCTP.FR.Y.0009.080530T0800Z-080530T1200Z/
MCKEAN-POTTER-TIOGA-
208 AM EDT FRI MAY 30 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

MAINLY CLEAR SKIES AND CALM WINDS EARLY THIS MORNING WILL ALLOW
THE TEMPERATURES TO DROP A FEW MORE DEGREES...INTO THE LOWER AND
MID 30S ACROSS THE REGION. THIS WILL ALLOW AREAS OF FROST TO FORM.
LOWS AROUND DAYBREAK TODAY WILL BE A FEW DEGREES MILDER THAN LAST
NIGHT...AND MOST IF NOT ALL LOCATIONS WILL REMAIN ABOVE FREEZING.
HOWEVER...IT WILL STILL BE TOO COLD FOR SENSITIVE PLANTS TO BE
LEFT UNPROTECTED OUTDOORS.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

LAMBERT/STEINBUGL
000 
WWUS71 KCTP 301148
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 AM EDT FRI MAY 30 2008

PAZ005-006-037-301300-
/O.EXP.KCTP.FR.Y.0009.000000T0000Z-080530T1200Z/
MCKEAN-POTTER-TIOGA-
748 AM EDT FRI MAY 30 2008

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

TEMPERATURES WILL RAPIDLY RISE THIS MORNING...ENDING THE THREAT OF
FROST. 

$$

STEINBUGL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 29, 1:28 PM EDT, 46 minutes earlier.

Area forecast discussion, May 29, 1:28 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 PM EDT THU MAY 29 2008

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT SOUTHEAST FROM OHIO THIS MORNING TO NEAR
BERMUDA BY LATE FRIDAY. LOW PRESSURE WILL TRACK ACROSS UPSTATE NEW
YORK ON SATURDAY...DRAGGING A COLD FRONT THROUGH PENNSYLVANIA LATE
IN THE DAY. A WEAKER COLD FRONT COULD SWING THROUGH THE REGION BY
MONDAY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
SKIES WILL REMAIN SUNNY INTO THE EVENING...BUT /THIN/ HIGH CLOUDS
WILL MOVE OVERHEAD FROM THE WEST TOWARD MIDNIGHT. TEMPS WILL DIP
QUICKLY...AND WINDS WILL GO CALM JUST AFTER SUNSET.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
ANOTHER CHILLY NIGHT IS IN STORE TONIGHT WITH CALM WINDS EXPECTED.
HOWEVER...SOME HIGH CLOUDS WILL BE SLIPPING IN OVERHEAD AND THE
DEWPOINTS ARE AT OR ABOVE WHERE THEY WERE 24 HRS AGO. SO...THE
TEMPS SHOULD NOT GET QUITE AS COLD AS LAST NIGHT...MAYBE A COUPLE
DEGS MILDER. WILL THEREFORE POST A FROST ADVISORY FOR THE NORTHERN
TIER...BUT NO FREEZE WARNING AT THIS TIME.

RETURN SW FLOW ARND DEPARTING SFC HIGH WILL RESULT IN SLIGHTLY
WARMER READINGS FRIDAY...AND MANY PLACES WILL FLIRT WITH 80 DEGS.
IT WILL FEEL MUCH MORE LIKE SUMMER WITH DEWPOINTS PUSHING INTO THE
50S AGAIN. THICKENING HIGH CLOUDS OVERHEAD MIGHT LIMIT THE MAXES
FROM GETTING TOO HOT. CANT TOTALLY RULE OUT A LATE DAY SHWR/TSTM OVR
THE NW MTNS OR EVEN POPPING OFF THE HIGHER TERRAIN OF THE SE /LIKE
SOUTH MTN/. HOWEVER...CAPES DO NOT CLIMB VERY HIGH AND LOW LEVEL
CIN IS ALREADY THERE. ONLY THING GOING FOR SHOWERS IN THE SE WOULD
BE THE WARM FRONT. MODEL DATA AND MOS GUIDANCE SUGGEST POPS BELOW
20 PCT /VERY LOW PROBABILITY/ FOR THE ENTIRE REGION THROUGH THE
AFTERNOON...SO WILL NOT MENTION ANY WX BEFORE 00Z.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
00Z GEFS TRACKS SFC LOW ACROSS UPSTATE NY ON SATURDAY. ANOMALOUS
PWAT VALUES ASSOCIATED WITH LL JET SUGGEST A ROUND OF SHWRS/TSTMS
VERY LIKELY AHEAD OF TRAILING COLD FRONT...ARRIVING LATE FRI NITE
OVR THE NW MTNS...THEN SPREADING SE ON SATURDAY. ANOMALOUS
ENSEMBLE WIND FIELDS ALSO SUGGEST A SEVERE WX POTENTIAL IN WARM
SECTOR ACROSS CENTRAL PA SATURDAY. WILL HIGHLIGHT SLGHT RISK OF
SVR WX IN THE HWO.

DRIER AND SEASONABLE CONDS EXPECTED EARLY NEXT WEEK. A WK
SHORTWAVE LIKELY TO ROTATE THRU THE REGION MONDAY...POSSIBLY
ACCOMPANIED BY A FEW -SHRA. FORECAST UNCERTAINTY RAMPS UP
CONSIDERABLY BY TUES/WED...AS SHARP BAROCLINIC ZONE DEVELOPS JUST
SOUTH OF PA.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
VFR FLYING WILL CONTINUE THROUGH FRIDAY COURTESY OF HIGH PRES.

THE NEXT ACTIVE WEATHER WILL BE FRIDAY NIGHT INTO SAT NIGHT AS A
LOW PRES SYS AND ATTENDANT WARM FNT MOVE EWD FM THE GLKS. MVFR
CIGS/VIS WILL BE PSBL IN SHRA/TSRA. THERE IS ALSO SOME POTENTIAL
FOR STRONG TO SEVERE STORMS LATE FRIDAY INTO SATURDAY.

MDLS SUGGEST SOME IMPROVEMENT ON SUN BEFORE ANOTHER SYS APPROACHES
THE REGION EARLY NEXT WEEK.

&&

.FIRE WEATHER...
WINDS WILL SUBSIDE QUICKLY THIS EVENING AND STAY CALM THRU
SUNRISE. MIXING FRIDAY SHOULD ONLY RESULT IN 5-10KT WINDS AT THE
HIGHEST...SO NO NEED FOR RED FLAGS. RH/S WILL BE SLIGHTLY HIGHER
FRI AFTN THAN TODAY - WITH MIN RHS IN THE 40S - AS 50 DEWPOINTS
CREEP BACK IN FROM THE SW. FINE FUELS ARE DRYING OUT VERY WELL
THOUGH...10 HR MOISTURES ALREADY BELOW 10 PCT AND SHOULD DIP WELL
INTO THE SINGLE DIGITS FRI.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM EDT FRIDAY FOR PAZ005-006-037.

&&

SYNOPSIS...DANGELO/FITZGERALD
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...FITZGERALD
AVIATION...DANGELO/STEINBUGL
FIRE WEATHER...DANGELO
Hazardous weather outlook, May 29, 8:40 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
840 AM EDT THU MAY 29 2008

PAZ004>006-010-011-037-301245-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
840 AM EDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER COLD NIGHT IS EXPECTED TONIGHT WITH PATCHY FROST POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH THROUGH THE REGION ON SATURDAY...ACCOMPANIED
BY A ROUND OF SHOWERS AND THUNDERSTORMS. A FEW OF THE
THUNDERSTORMS COULD CONTAIN DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-301245-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
840 AM EDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH THROUGH THE REGION ON SATURDAY...ACCOMPANIED
BY A ROUND OF SHOWERS AND THUNDERSTORMS. A FEW OF THE
THUNDERSTORMS COULD CONTAIN DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

Nearby

Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.